Itchy After Taking Antibiotics After Breast Augmentation, is This Normal?

Hello! I just had my BA done on Feb 21 (Thursday) at 8 am. I have 550CC silicone gel smooth round mentor, placed under the muscle. My recovery has been pretty easy and I haven't had any complications really, but ever since I started taking the antibiotics they made my tummy and boobs and some random other parts of my body every now and then very itchy! Is this normal? Do I need to get a different type of antibiotic? I've never had a reaction to medicine before. Thanks in advance for your help!

Doctor Answers (11)

Itching after surgery

+1

Itching may be an indication that you are having an allergic reaction to something. Your surgeon is in the best position to evaluate what is happening so give him or her a call to see whether they want to see you in person or not. Good luck to you.


Sacramento Plastic Surgeon
3.5 out of 5 stars 10 reviews

Itchy After Taking Antibiotics After Breast Augmentation

+1

This question should be addressed to your surgeon. Itching is a suggestion of allergy to something--antibiotic, pain meds, surgical prep. 

Your surgeon can ask a few added questions over the phone and decide if you need to be seen, or just need a change in medication. Call today. All the best. 

Jourdan Gottlieb, MD
Seattle Plastic Surgeon
4.5 out of 5 stars 34 reviews

Itchy After Antibiotics #breastimplants

+1

It is very common for narcotics and antibiotics to cause side effects such as itching. Commonly when antibiotics do this is is accompanied by a rash. So as long as you are not having any breathing issues I would use benadryl for the side effects and consult your doctor immediately to ensure you are not having an allergic reaction which would prompt stopping the medication that your doctor feels is causing the problem.

Richard J. Brown, MD
Scottsdale Plastic Surgeon
5.0 out of 5 stars 21 reviews

You might also like...

Itching after taking antibiotics

+1

It is not uncommon for the antibiotics or the pain medication prescribed at the time of surgery to cause itching. This may be the sign of an allergic reaction.  I would recommend that you call your surgeon to see if your antibiotics should be changed or or can be discontinued altogether. 

Laurence Weider, MD
Dallas Plastic Surgeon
5.0 out of 5 stars 67 reviews

Itching with antibiotics

+1

Sometimes antibiotics can cause itching as a sign of an allergic reaction. you may want to check with your surgeon.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 18 reviews

Itching is often caused by antibiotics

+1

Antibiotics and other medications can have the side effect of itching and rash.  These are noted on many different parts of the body, as you describe.

Check with your surgeon to see if diffiersnt medications are indicated.  Sometimes, antibiotics are stopped altogether, depending on your surgeons practices.  This should not be a major problem, but check in.

Michael S. Hopkins, MD
Albuquerque Plastic Surgeon
5.0 out of 5 stars 46 reviews

Itching can come from many things

+1

Itching can often come from antibiotics but also from pain medication and other allergic reactions.  I would call your surgeon and discuss options.  Even on the weekend an answering service should be able to connect you to your surgeon.

Evan Sorokin, MD
Cherry Hill Plastic Surgeon
4.5 out of 5 stars 45 reviews

Antibiotics post breast augmentation

+1

Generalized itching when taking antibiotics may indicate an allergic reaction to the antibiotics. Stop taking them and contact your surgeon. Itching during healing in the operated area is a normal part of the healing process.

 

Good luck

Tal T. Roudner, MD, FACS
Coral Gables Plastic Surgeon
5.0 out of 5 stars 83 reviews

Allergic Reaction to Medications After Breast Augmentation

+1
It sounds like you're having an allergic reaction to your medications. This is common and can be easily remedied. It's important to keep taking your medications. The first thing you should do is to call your surgeon and tell them about your reaction. They will be able to prescribe an alternative that you won't react negatively to. Good luck!

Jerome Edelstein, MD
Toronto Plastic Surgeon
5.0 out of 5 stars 74 reviews

Itching after Breast Augmentation

+1

   Itching on multiple areas of the body may indicate an allergic reaction.   This could be from any of the medications you are taking postoperatively. I would stop those antibiotics, call the plastic surgeon's office, and start a different class of antibiotics.  Kenneth Hughes, MD Los Angeles, CA

Kenneth B. Hughes, MD
Los Angeles Plastic Surgeon
5.0 out of 5 stars 237 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.